Sulfanilamide and its derivatives are now being so widely employed in practical therapy that any symptom occurring as a result of the administration of that drug should receive due attention; this is particularly true of the so-called "fixed erythema." In the literature reference has been made to this eruption by Loveman and Simon1 and later by Goodman and Arthur.2 In both reports definitely localized eruptions on various parts of the patients' bodies were described, in which renewed administration of the drug provoked the same reactions, but by both authors a certain tendency of the eruption to involve other parts of the healthy skin too has been noted.
The case herein reported shows some peculiarities which have not been encountered in the others: The localization was invariably the same; the eruptions greatly resembled those called forth by phenolphthalein, and after the lapse of
DOSTROVSKI A, SAGHER F. FIXED ERYTHEMA DUE TO SULFANILAMIDE WITH GRADUALLY LESSENING SENSITIVITY. Arch Derm Syphilol. 1944;49(6):418–420. doi:10.1001/archderm.1944.01510120032007
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: